Alert archive / California / Winter Storm Warnings in 2007

Winter Storm Warning 9, NWS Sacramento, CA

December 19, 2007

NWS Sacramento, CA issued this winter storm warning at Dec 19, 2007, 4:22 AM PST. It took effect at Dec 19, 2007, 12:00 PM PST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2007, 4:22 AM PST (12:22 UTC)
In effect from
Dec 19, 2007, 12:00 PM PST
Expired
Dec 20, 2007, 10:00 AM PST
In force
22 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSTO 191222
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
422 AM PST WED DEC 19 2007

CAZ013-063-200030-
/O.UPG.KSTO.WS.A.0013.071219T1600Z-071220T0800Z/
/O.NEW.KSTO.WS.W.0009.071219T2000Z-071220T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
422 AM PST WED DEC 19 2007

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 10 AM PST
THURSDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR THE WESTERN MOUNTAINS OF SHASTA COUNTY SOUTHWARD
TO NORTHERN LAKE COUNTY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 AM
PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

ANOTHER PACIFIC STORM SYSTEM WILL MOVE INTO CALIFORNIA TODAY
BRINGING ANOTHER ROUND OR RAIN AND SNOW TO THE AREA. THIS SYSTEM
IS EXPECTED TO BEGIN BRINGING PRECIPITATION TO THE COASTAL RANGE
OF SHASTA COUNTY BY AROUND NOON TODAY WITH MODERATE TO LOCALLY
HEAVY PRECIPITATION DEVELOPING BY LATE THIS AFTERNOON OR EVENING.
SNOW LEVELS WILL BEGIN AT AROUND 3500 TO 4000 FEET THIS AFTERNOON
THEN DROP RAPIDLY TONIGHT AS THE FRONTAL SYSTEM MOVES THROUGH AND
COLDER AIR MOVES INTO THE AREA. BY THURSDAY MORNING SNOW LEVELS
COULD BE AS LOW AS 2000 FEET. A FOOT OR MORE OF SNOW MAY FALL OVER
HIGHER ELEVATIONS BY THURSDAY MORNING. IN ADDITION TO THE
SNOW...STRONG WINDS ARE EXPECTED TO DEVELOP WITH WIND GUSTS UP TO
40 MPH POSSIBLE. THE COMBINATION OF SNOW AND WINDS COULD BRING
WHITE-OUT CONDITIONS AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS,
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN
YOUR CAR IN CASE OF EMERGENCY

$$

CAZ068-200030-
/O.UPG.KSTO.WS.A.0013.071219T2000Z-071220T1800Z/
/O.NEW.KSTO.WS.W.0009.071220T0000Z-071221T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
422 AM PST WED DEC 19 2007

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST THURSDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR WESTERN PLUMAS COUNTY AND LASSEN PARK...WHICH IS IN
EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

ANOTHER PACIFIC STORM SYSTEM WILL MOVE INTO CALIFORNIA TODAY
BRINGING ANOTHER ROUND OR RAIN AND SNOW TO THE AREA. THIS SYSTEM
IS EXPECTED TO BEGIN BRINGING LIGHT PRECIPITATION TO THE SOUTHERN
CASCADE RANGE BY LATE THIS AFTERNOON WITH MODERATE TO LOCALLY
HEAVY PRECIPITATION DEVELOPING BY LATE THIS EVENING. SNOW LEVELS
WILL BEGIN AT AROUND 4000 FEET THIS AFTERNOON THEN DROP TONIGHT
AND THURSDAY AS THE FRONTAL SYSTEM MOVES THROUGH AND COLDER AIR
MOVES INTO THE AREA. THIS AREA COULD SEE SNOW LEVELS AS LOW AS
2000 FEET BY THURSDAY MORNING. ONE TO TWO FEET OF NEW SNOW MAY
FALL OVER HIGHER ELEVATIONS BY THURSDAY AFTERNOON. IN ADDITION TO
THE SNOW...STRONG WINDS ARE EXPECTED TO DEVELOP WITH WIND GUSTS UP
TO 40 MPH POSSIBLE. THE COMBINATION OF SNOW AND WINDS COULD BRING
WHITE-OUT CONDITIONS AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS,
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN
YOUR CAR IN CASE OF EMERGENCY

$$

CAZ069-200030-
/O.UPG.KSTO.WS.A.0013.071219T2200Z-071220T2000Z/
/O.NEW.KSTO.WS.W.0009.071220T0000Z-071221T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
422 AM PST WED DEC 19 2007

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST THURSDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA...WHICH
IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

ANOTHER PACIFIC STORM SYSTEM WILL MOVE INTO CALIFORNIA TODAY
BRINGING ANOTHER ROUND OR RAIN AND SNOW TO THE AREA. THIS SYSTEM
IS EXPECTED TO BEGIN BRINGING LIGHT PRECIPITATION TO THE NORTHERN
SIERRA NEVADA BY LATE THIS AFTERNOON WITH MODERATE TO LOCALLY HEAVY
PRECIPITATION DEVELOPING BY LATE THIS EVENING. SNOW LEVELS WILL
BEGIN AT AROUND 4500 TO 5000 FEET THIS AFTERNOON THEN DROP TONIGHT
AND THURSDAY AS THE FRONTAL SYSTEM MOVES THROUGH AND COLDER AIR
MOVES INTO THE AREA. THIS AREA COULD SEE SNOW LEVELS AS LOW AS
2500 FEET BY THURSDAY MORNING. ONE TO TWO FEET OF NEW SNOW MAY
FALL OVER HIGHER ELEVATIONS BY THURSDAY AFTERNOON. IN ADDITION TO
THE SNOW...STRONG WINDS ARE EXPECTED TO DEVELOP WITH WIND GUSTS UP
TO 40 MPH POSSIBLE. THE COMBINATION OF SNOW AND WINDS COULD BRING
WHITE-OUT CONDITIONS AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS,
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN
YOUR CAR IN CASE OF EMERGENCY

$$

CAZ014-200030-
/O.UPG.KSTO.WS.A.0013.071219T1600Z-071220T0800Z/
/O.NEW.KSTO.WS.W.0009.071220T0000Z-071221T0000Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
422 AM PST WED DEC 19 2007

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST THURSDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR EASTERN SHASTA COUNTY...WHICH IS IN EFFECT FROM
4 PM THIS AFTERNOON TO 4 PM PST THURSDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

ANOTHER PACIFIC STORM SYSTEM WILL MOVE INTO CALIFORNIA TODAY
BRINGING ANOTHER ROUND OR RAIN AND SNOW TO THE AREA. THIS SYSTEM
IS EXPECTED TO BEGIN BRINGING LIGHT PRECIPITATION TO EASTERN
SHASTA COUNTY BY LATE THIS AFTERNOON WITH MODERATE TO LOCALLY
HEAVY PRECIPITATION DEVELOPING BY LATE THIS EVENING. SNOW LEVELS
WILL BEGIN AT AROUND 3500 THIS AFTERNOON THEN DROP TONIGHT AND
THURSDAY AS THE FRONTAL SYSTEM MOVES THROUGH AND COLDER AIR MOVES
INTO THE AREA. A FOOT OR MORE OF NEW SNOW MAY FALL OVER HIGHER
ELEVATIONS BY THURSDAY AFTERNOON WITH SEVERAL INCHES POSSIBLE ON
THE BASIN FLOOR. IN ADDITION TO THE SNOW...STRONG WINDS ARE EXPECTED TO
DEVELOP WITH WIND GUSTS UP TO 40 MPH POSSIBLE. THE COMBINATION OF
SNOW AND WINDS COULD BRING WHITE-OUT CONDITIONS AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS,
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN
YOUR CAR IN CASE OF EMERGENCY

$$
4 follow-up statements
000 
WWUS46 KSTO 192253
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
253 PM PST WED DEC 19 2007

CAZ014-200730-
/O.EXT.KSTO.WS.W.0009.071220T0000Z-071220T1800Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
253 PM PST WED DEC 19 2007

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM PST THURSDAY
FOR EASTERN SHASTA COUNTY INCLUDING THE BURNEY BASIN AREA...

RAIN AND SNOW WILL INCREASE IN INTENSITY LATE THIS AFTERNOON WITH
PERIODS OF MODERATE TO HEAVY PRECIPITATION DEVELOPING THIS
EVENING. SNOW LEVELS WILL BEGIN AT AROUND 4000 FEET...THEN LOWER
TO AROUND THE BASIN FLOOR BY THURSDAY MORNING. AROUND A FOOT OF
NEW SNOW IS EXPECTED OVER HIGHER ELEVATIONS BY THURSDAY AFTERNOON
WITH SEVERAL INCHES POSSIBLE ON THE BASIN FLOOR. IN ADDITION TO
THE SNOW...STRONG WINDS ARE EXPECTED TO DEVELOP WITH WIND GUSTS
EXCEEDING 50 MPH POSSIBLE OVER EXPOSED RIDGES. THE COMBINATION OF
SNOW AND STRONG WINDS COULD BRING NEAR WHITE-OUT CONDITIONS AT
TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT... FOOD... AND
WATER IN YOUR CAR IN CASE OF EMERGENCY.

$$

CAZ013-063-200730-
/O.CON.KSTO.WS.W.0009.000000T0000Z-071220T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
253 PM PST WED DEC 19 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY FOR THE SHASTA LAKE AREA OF NORTHERN SHASTA COUNTY
AND THE MOUNTAINS OF SOUTHWESTERN COUNTY TO NORTHERN LAKE 
COUNTY...

RAIN AND SNOW WILL INCREASE IN INTENSITY THROUGH LATE AFTERNOON
WITH PERIODS MODERATE TO LOCALLY HEAVY PRECIPITATION DEVELOPING
THIS EVENING. SNOW LEVELS WILL HOVER BETWEEN 3000 AND 4000 FEET
OVERNIGHT...THEN LOWER TO AROUND 2000 FEET THURSDAY MORNING. ONE
TO TWO FEET OF SNOW MAY FALL OVER HIGHEST PEAKS BY LATE THURSDAY
MORNING. IN ADDITION TO THE SNOW...STRONG WINDS ARE EXPECTED TO
DEVELOP WITH WIND GUSTS UP TO 60 MPH POSSIBLE ON EXPOSED RIDGES.
THE COMBINATION OF SNOW AND WINDS COULD BRING NEAR WHITE-OUT
CONDITIONS AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT... FOOD... AND
WATER IN YOUR CAR IN CASE OF EMERGENCY.

$$

CAZ068-069-200730-
/O.CON.KSTO.WS.W.0009.071220T0000Z-071221T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
253 PM PST WED DEC 19 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THURSDAY FOR THE WEST SLOPE OF THE SIERRA INCLUDING WESTERN
PLUMAS COUNTY AND THE LASSEN PARK AREA...

A QUICK-MOVING PACIFIC STORM WILL BRING ANOTHER ROUND OF RAIN AND
SNOW TO THE WEST SLOPE OF THE SIERRA TONIGHT AND THURSDAY. LIGHT
PRECIPITATION IS EXPECTED TO DEVELOP BY LATE THIS AFTERNOON WITH
PERIODS OF MODERATE TO LOCALLY HEAVY PRECIPITATION DEVELOPING LATE
THIS EVENING AND CONTINUING INTO THURSDAY. SNOW LEVELS WILL BEGIN
BETWEEN 4000 AND 5000 FEET LATE THIS AFTERNOON...AND REMAIN IN
THAT RANGE OVERNIGHT. COLDER AIR IS FORECAST TO MOVE INTO THE
AREA BEHIND A COLD FRONT ON THURSDAY MORNING...WITH SNOW LEVELS
POSSIBLY DROPPING AS LOW AS 2500 FEET AS THE PRECIPITATION TAPERS
TO SCATTERED SHOWERS. AT THIS TIME...NO SIGNIFICANT SNOW
ACCUMULATIONS ARE ANTICIPATED IN THE FOOTHILLS. 

ONE TO TWO FEET OF NEW SNOW IS EXPECTED OVER HIGHER ELEVATIONS BY
THURSDAY AFTERNOON. IN ADDITION TO THE SNOW...STRONG WINDS ARE
EXPECTED TO DEVELOP WITH WIND GUSTS EXCEEDING 50 MPH AT TIMES OVER
EXPOSED RIDGES AND THROUGH PASSES. THE COMBINATION OF SNOW AND
WINDS COULD BRING NEAR WHITE-OUT CONDITIONS AT TIMES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT... FOOD... AND
WATER IN YOUR CAR IN CASE OF EMERGENCY.

$$
EK/JJ
000 
WWUS46 KSTO 200401
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
801 PM PST WED DEC 19 2007

CAZ013-014-063-201345-
/O.CON.KSTO.WS.W.0009.000000T0000Z-071220T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
801 PM PST WED DEC 19 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY. 

RAIN AND SNOW WILL INCREASE IN INTENSITY AHEAD OF A STRONG COLD
FRONT. PERIODS OF HEAVY SNOW ARE EXPECTED TONIGHT INTO THURSDAY
MORNING. VERY STRONG WIND GUSTS AS HIGH AS 60 MPH WILL CREATE
NEAR WHITE OUT CONDITIONS AT TIMES OVER MOUNTAIN PASSES. SNOW
LEVELS WILL DROP TO AROUND 2000 FEET BY THURSDAY MORNING BEHIND
THE COLD FRONT.  

ONE TO TWO FEET OF SNOW IS EXPECTED ABOVE 7000 FEET BY THURSDAY
MORNING...WITH 6 TO 12 INCHES ABOVE 4000 FEET. SNOW WILL TAPER OFF
TO SCATTERED SHOWERS BY THURSDAY AFTERNOON. 

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
 SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT... FOOD... AND
WATER IN YOUR CAR IN CASE OF EMERGENCY.

$$

CAZ068-069-201345-
/O.CON.KSTO.WS.W.0009.000000T0000Z-071221T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
801 PM PST WED DEC 19 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY.

ANOTHER PACIFIC STORM WILL BEING MORE SNOW TO THE SOUTHERN
CASCADES AND NORTHERN SIERRA TONIGHT AND TOMORROW. RAIN AND SNOW
WILL INCREASE IN INTENSITY TONIGHT...BECOMING HEAVY AT TIMES BY
MIDNIGHT. SNOW LEVELS FROM 4500 TO 5000 FEET WILL DROP TO 3000
FEET BY THURSDAY AFTERNOON IN COLDER AIR BEHIND A COLD FRONT. VERY
STRONG WEST TO SOUTHWEST WIND GUSTS UP TO 60 MPH OVER HIGHER
MOUNTAIN PASSES WILL CREATE OCCASIONAL WHITE-OUT CONDITIONS.  

ONE TO TWO FEET OF SNOW IS EXPECTED ABOVE 7000 FEET...WITH 6 TO 12
INCHES ABOVE 5000 FEET...BY THURSDAY AFTERNOON. SNOW WILL CONTINUE
INTO THURSDAY AFTERNOON...BEFORE TAPERING OFF TO SCATTERED SNOW
SHOWERS THURSDAY EVENING.  

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
 SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT... FOOD... AND
WATER IN YOUR CAR IN CASE OF EMERGENCY.

$$

SG
000 
WWUS46 KSTO 201313
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
513 AM PST THU DEC 20 2007

CAZ013-014-063-201800-
/O.CON.KSTO.WS.W.0009.000000T0000Z-071220T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
513 AM PST THU DEC 20 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING FOR THE MOUNTAINS OF SHASTA COUNTY SOUTHWARD TO NORTHERN
LAKE COUNTY.

A PACIFIC COLD FRONT MOVING THROUGH NORTHERN CALIFORNIA BROUGHT RAIN
AND SNOW TO THE AREA THIS MORNING. SCATTERED SHOWERS WILL CONTINUE
THROUGH THE MORNING HOURS WITH PERIODS OF HEAVY SNOW POSSIBLE AT
THE HIGHER ELEVATIONS. SNOW LEVELS HAVE DROPPED TO ABOUT 3000 FEET
BEHIND THE FRONT THIS MORNING AND ARE EXPECTED TO REMAIN AT ABOUT
THIS LEVEL THROUGH THE MORNING HOURS. ABOUT 1 TO 2 INCHES OF
ADDITIONAL SNOWFALL CAN BE EXPECTED THROUGH 10 AM THIS MORNING.
BREEZY SOUTHWEST TO NORTHWEST WINDS WILL CONTINUE WITH OCCASIONAL
GUSTS UP TO 35 MPH AT THE HIGHEST ELEVATIONS. 

LIGHTER MORE ISOLATED SHOWERS ARE EXPECTED THIS AFTERNOON WITH SHOWERS
EXPECTED TO END COMPLETELY BY EVENING.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT... FOOD... AND
WATER IN YOUR CAR IN CASE OF EMERGENCY.

$$

CAZ068-069-210000-
/O.CON.KSTO.WS.W.0009.000000T0000Z-071221T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
513 AM PST THU DEC 20 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR WESTERN PLUMAS COUNTY AND LASSEN PARK AND THE WEST
SLOPES OF THE SIERRA NEVADA.

A PACIFIC FRONTAL SYSTEM WILL BE MOVING THROUGH THE SIERRA CASCADE
RANGE THIS MORNING BRINGING PERIODS OF HEAVY SNOW AND GUSTY WINDS. 
SNOW LEVELS AS THE FRONT MOVES THROUGH ARE EXPECTED TO RANGE FROM
ABOUT 4000 FEET OVER PLUMAS COUNTY TO ABOUT 5000 FEET SOUTH OF
INTERSTATE 80. ONCE THE FRONTAL SYSTEM MOVES THROUGH AROUND MID
DAY TODAY...SNOW LEVELS WILL DROP IN THE COLDER AIR BEHIND THE
FRONT TO ABOUT 3000 TO 4000 FEET. SHOWERS WILL CONTINUE THROUGH
THE AFTERNOON HOURS IN THE UNSTABLE AIR BEHIND THE FRONT. ANYWHERE
FROM 4 TO 10 INCHES OF ADDITIONAL SNOWFALL CAN BE EXPECTED THROUGH
THIS AFTERNOON ABOVE 5000 FEET WITH A COUPLE OF INCHES POSSIBLE
DOWN TO 3000 FEET. IN ADDITION THE THE SNOWFALL...GUSTY WINDS WILL
CONTINUE WITH OCCASIONAL WIND GUSTS IN EXCESS OF 40 MPH POSSIBLE
THROUGH THE PASSES WHICH COMBINED WITH HEAVY SNOW COULD CAUSE
WHITE-OUT CONDITIONS.

SNOW SHOWERS WILL DECREASE BY LATE THIS AFTERNOON AND EVENING
WITH THE SHOWERS EXPECTED TO END COMPLETELY BY FRIDAY MORNING.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT... FOOD... AND
WATER IN YOUR CAR IN CASE OF EMERGENCY.

$$
000 
WWUS46 KSTO 201603
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
803 AM PST THU DEC 20 2007

CAZ013-014-063-201715-
/O.CAN.KSTO.WS.W.0009.000000T0000Z-071220T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
803 AM PST THU DEC 20 2007

...WINTER STORM WARNING IS CANCELLED FOR THE MOUNTAINS OF SHASTA
COUNTY AND THE INTERIOR COASTAL RANGE NORTH OF CLEAR LAKE...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING. SCATTERED SNOW SHOWERS ARE STILL EXPECTED
TODAY...BUT ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE MINOR.
MOTORISTS ARE URGED TO CONTINUE TO USE EXTRA CAUTION AS UNTREATED
ROADS WILL LIKELY BE SNOW COVERED AND SLICK.

$$

CAZ068-201715-
/O.CAN.KSTO.WS.W.0009.000000T0000Z-071221T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
803 AM PST THU DEC 20 2007

...WINTER STORM WARNING IS CANCELLED FOR WESTERN PLUMAS COUNTY
INCLUDING THE LASSEN PARK AREA...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING. SCATTERED SNOW SHOWERS ARE STILL EXPECTED
TODAY...BUT ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE MINOR.
MOTORISTS ARE URGED TO CONTINUE TO USE EXTRA CAUTION AS UNTREATED
ROADS WILL LIKELY BE SNOW COVERED AND SLICK.

$$

CAZ069-201800-
/O.EXT.KSTO.WS.W.0009.000000T0000Z-071220T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
803 AM PST THU DEC 20 2007

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING FOR THE WEST SLOPE OF THE SIERRA...

A PACIFIC FRONTAL SYSTEM WILL BE RAPIDLY EXITING OUR REGION THIS
MORNING...MUCH FASTER THAN ORIGINALLY ANTICIPATED. THEREFORE...THE
WINTER STORM WARNING WILL NOW EXPIRE AT 10 AM PST.

SNOW...HEAVY AT TIMES...SOUTH OF HIGHWAY 50 WILL TAPER TO
SCATTERED SNOW SHOWERS BY LATE MORNING. SEVERAL ADDITIONAL INCHES
OF SNOW ACCUMULATION ARE STILL POSSIBLE SOUTH OF HIGHWAY 50.
ELSEWHERE...ONLY SCATTERED SNOW SHOWERS ARE EXPECTED WITH ONLY
MINOR ADDITIONAL ACCUMULATIONS.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.
PRACTICE YOUR WINTER SAFETY RULES... KEEP AN EXTRA FLASHLIGHT...
FOOD... AND WATER IN YOUR CAR IN CASE OF EMERGENCY.

$$
JUSKIE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 18, 9:00 PM PST, 7 hours 22 minutes earlier.

Area forecast discussion, Dec 18, 9:00 PM PST, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 PM PST TUE DEC 18 2007

.DISCUSSION...

.UPDATE...
AUTOMATED SENSORS SHOW PORTIONS OF SHASTA COUNTY AND TRINITY COUNTY
RECEIVED 8 TO 16 INCHES OF SNOW ABOVE 5000 FEET...AND TUOLUMNE
COUNTY SENSORS NEAR 8000 FEET PICKED UP 16 INCHES OF SNOW TODAY WITH
PLENTY OF 12-18 INCH TOTALS...BELIEVE THE SKI REPORTS WILL COME IN
TOMORROW MORNING WITH SOME 2 TO 3 FOOT TOTALS.  LOWER LASSEN PEAK
PICKED UP 3.5 INCHES OF WATER EQUIVALENT TODAY...COULD TRANSLATE TO
OVER 4 FEET OF SNOW.

FLAT RIDGE BUILDS IN BRIEFLY TONIGHT...BUT NEXT SYSTEM NEAR 45/132
MOVING EAST RAPIDLY THANKS TO A 160KT JET CORE. STRATUS CLOUDS HAVE
FORMED AND BUMPED UP AGAINST THE EAST AND NORTH SIDES OF THE
SACRAMENTO VALLEY. THESE MAY PERSIST INTO MORNING.
ADDITIONALLY...WHERE THERE IS CLEARING EXPECT AREAS OF DENSE FOG MAY
DEVELOP. UPDATED THE ZONES TO REFLECT THESE TRENDS. DENSE FOG ALSO
OCCURRING OVER THE SIERRA AS ONLY ISOLATED SNOW SHOWERS REMAIN OVER
TUOLUMNE AND ALPINE COUNTY.

APPROACHING SYSTEM CONTAINS MORE COLD AIR...APPEARS MORE
CONSOLIDATED (THE LAST ONE SPLIT AS IT CAME IN) WITH THE JET
REMAINING FURTHER NORTH. THUS HIGHER PRECIPITATION TOTALS WILL BE IN
THE NORTHERN SAC VALLEY REDDING/RED BLUFF AREAS...PERHAPS AN
INCH...TAPERING TO A QUARTER INCH AT STOCKTON OR MODESTO. MOS
GUIDANCE ALSO BRINGING IN WIND ADVISORY TYPE WINDS TO THE REDDING /
RED BLUFF AREAS AGAIN TOMORROW EVENING. THIS SYSTEM APPEARS TO BE A
1-2 FOOT SNOWSTORM FOR THE MOUNTAINS AGAIN. THE BURNEY BASIN WILL
LIKELY HAVE MORE SNOW AND LESS SHADOWING. 700MB TEMPS DROP TO -12C
TO -15C BY EARLY THURSDAY MORNING...BUT THE BULK OF THE
PRECIPITATION SHOULD HAVE FALLEN BY THEN. LOOK FOR SNOW LEVELS IN
THE SIERRA 4000 TO 4500 FEET BY WEDNESDAY AFTERNOON. THEY FALL TO
2000 FEET IN SHASTA COUNTY BY THURSDAY MORNING AS WELL.

A DRYING PERIOD THEN APPEARS TO DEVELOP FRIDAY INTO THE WEEKEND AS A
RIDGE AMPLIFIES ALONG THE WEST COAST. BREEZY NORTH WINDS MAY
MITIGATE FOG CONCERNS AT FIRST...BUT FOG WILL BE MORE LIKELY OVER
THE WEEKEND. A WEAKER WEATHER SYSTEM MAY AFFECT THE REGION X-MAS
EVE...IT DOES NOT LOOK AS IF IT WILL CREATE ANY MAJOR TRAVEL
PROBLEMS AT THIS TIME.

WINTER BEGINS AT 10:08 PM FRIDAY DECEMBER 21ST.

SG

&&

.AVIATION...
LINGERING SHOWERS WILL CONTINUE OVR MTNS OVERNIGHT. MTNS WILL REMAIN
MOSTLY IFR DUE TO A COMBINATION OF CIGS...-RA/-SN AND LOW VSBYS. IN
THE VLY EXPECT MVFR CIGS TO MOSTLY PREVAIL WITH LCL IFR CIGS. CLOUDS
MAY SCATTERED OUT TONIGHT AND CONDITIONS BECOMING VFR OVER THE SRN
SAC AND NRN SJ VLYS TOWARD MORNING. THIS COULD LEAD TO FOG ISSUES.
THE NEXT SYSTEM WILL BEGIN TO SPREAD CLOUDS AND LIGHT PRECIPITATION
INTO THE NORTHERN PART OF THE VLY AFT 10Z...WITH CLOUDS SPREADING
OVER THE SOUTHERN PART OF THE VLY AFT 14Z. WINDS AND PRECIPITATION
WILL INCREASE OVR THE MTNS ON WEDNESDAY AHEAD OF THE FRONT WITH A
CHANCE OF SOME -RA IN THE VLY.

&&

.STO WATCHES/WARNINGS/ADVISORIES...

...WINTER STORM WATCHES IN PLACE...
 ...FROM 8 AM WEDNESDAY THROUGH 2 AM THURSDAY...FOR THE MOUNTAINS
 OF SHASTA COUNTY SOUTH TO NORTHERN LAKE COUNTY AND THE BURNEY BASIN.
 ...FROM NOON WEDNESDAY THROUGH 10 AM THURSDAY FOR WESTERN PLUMAS
 COUNTY INCLUDING LASSEN PARK.
 ...FROM 2 PM WEDNESDAY THROUGH 2 PM THURSDAY FOR THE WEST SLOPES OF
 THE NORTHERN SIERRA NEVADA.

&&
Hazardous weather outlook, Dec 18, 7:00 AM PST, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST TUE DEC 18 2007

CAZ013>019-063-064-066>069-191500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST TUE DEC 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A SLOW MOVING PACIFIC FRONTAL SYSTEM WILL BE MOVING ACROSS NORTHERN
CALIFORNIA TODAY BRINGING RAIN TO THE LOWER ELEVATIONS AND
SIGNIFICANT SNOW TO THE MOUNTAINS. IN ADDITION GUSTY WINDS WILL
OCCUR THROUGH THE MORNING HOURS ESPECIALLY IN THE NORTHERN
SACRAMENTO VALLEY.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A SECOND WEATHER SYSTEM WILL BE MOVING THROUGH NORTHERN CALIFORNIA
WEDNESDAY NIGHT AND THURSDAY BRINGING MORE GUSTY WINDS AND SOME RAIN
AND MOUNTAIN SNOW BUT PRECIPITATION AMOUNTS ARE NOT EXPECTED TO BE
AS MUCH AS TUESDAYS STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Winter Storm Warnings in California, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.